EconPapers    
Economics at your fingertips  
 

Generalized Pattern Search Methods for control of stable, unstable and integrating systems with unknown delay under step input

Javier Herrera (), A. Ibeas, M. de la Sen, E. Rivera and J. Peláez

Mathematics and Computers in Simulation (MATCOM), 2015, vol. 115, issue C, 37-48

Abstract: A number of different analytical and numerical methods have previously been proposed to identify and control systems with unknown delay. The methods have been based on the Smith Predictor for the stable case and on modified Smith predictor, for the unstable and integrating case. Among the proposed optimization techniques, the pattern-search-based method besides its computational advantage, provides better accuracy compared to other methods. However, the response of the methods under step input in some case is deficient. This paper presents an improved Generalized Pattern Search Method (GPSM) based optimization technique, where new updates ways are proposed. The proposed GPSM algorithm uses a simple structure based on the feedback of fitness value in the process. It provides better performance for delay identification and a reference tracking. Comparisons with existing methods for delay estimation are presented using both synthetic and experimental data under various conditions. The proposed scheme offers higher accuracy, and also eliminates the need for users to manually tune the control parameters of Pattern Search Methods.

Keywords: Time delay; Unstable systems; Modified Smith predictor; Intelligent control; Pattern Search Method (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475415000269
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:115:y:2015:i:c:p:37-48

DOI: 10.1016/j.matcom.2015.01.008

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:matcom:v:115:y:2015:i:c:p:37-48